MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 28MM +4; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 28MM +4; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 71342804
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 01/03/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that right hip dislocation occurred.Joint reduction was performed to correct the problem.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A clinical evaluation was conducted and the intraoperative findings of the reported elevated metal ion levels and altr may be consistent with findings associated with metal debris; however, the root cause of the reported symptoms noted in the legal claim cannot be concluded, and it cannot be concluded that the reported reactions/events were associated with a mal-performance of the implant.The patient¿s dislocations cannot be ruled out as a contributing factor for the subsequent right hip dislocation and peripheral neuropathy.The patient impact beyond the revision and the expected post-operative healing/pain cannot be determined.No further clinical assessment is warranted at this time.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This included a review of sterilization documents which indicated that the product was sterilized according to sterilization release documentation.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
OXINIUM FEM HD 12/14 28MM +4
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8519419
Report Number1020279-2019-01586
Device Sequence Number1516378
Product Code KWP
UDI-Device Identifier03596010474162
UDI-Public03596010474162
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/07/2023
Device Catalogue Number71342804
Device Lot Number13EN06545
Initial Date Received by Manufacturer 03/26/2019
Supplement Date Received by Manufacturer03/26/2019
Initial Report FDA Received Date04/16/2019
Supplement Report FDA Received Date11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR